On July 1, 2021, the U.S. Food and Drug Administration (FDA) reported Teva Pharmaceuticals’ June 30, 2021, voluntary recall of lot 31328962B of topotecan injection 4 mg/4 ml. The recall was based on a report that a single vial contained a glass particle, a grey silicone particle, and a translucent, colorless cotton fiber.
The recall affects one lot that was shipped from September 25, 2020–March 12, 2021. Teva has not received any additional reports of illness or injury. The recall affects the following product:
- Carton NDC: 0703-4714-01
- Vial NDC: 0703-4714-71
- Lot #31328962B
- Expiration date: 04/2022
Administration of an injectable product that contains particulate matter may result in local irritation or swelling in response to the foreign material. If the particulate matter reaches the blood vessels, it can travel to various organs and block blood vessels in the heart, lungs, or brain.
As a single agent, topotecan injection is for the treatment of patients with metastatic ovarian cancer after disease progression on or after initial or subsequent chemotherapy and patients with small cell lung cancer platinum-sensitive disease who progressed at least 60 days after initiation of first-line chemotherapy. It is also for treatment of patients with Stage IV-B, recurrent, or persistent cervical cancer in combination with cisplatin.
Teva Pharmaceuticals sent a recall letter to affected customers on June 18, 2021, instructing them to:
- Immediately examine inventory for lot 31328962B.
- Immediately discontinue distribution and use of lot 31328962B and quarantine the lot.
- Perform a subrecall to your accounts using Teva Pharmaceuticals’ Recall Notification and Stock Response Form if you have further distributed lot 31328962B.
- Complete and return the recall stock response form.
Consumers who have questions, concerns, or reports of adverse events should consult their healthcare provider and Teva’s medical information representatives at 888-838-2872, option 3, then option 4, Monday through Friday between 8:30 am–5 pm (ET), or at firstname.lastname@example.org.
Healthcare professionals and consumers should report any adverse reactions or quality problems they experience while using the product to MedWatch, FDA’s Safety Information and Adverse Event Reporting Program.